Arkansas, 2004Flash Flood in Arkansas, November 1, 2004
November 1, 2004 · NWS MEG · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Nov 1, 3:51 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Nov 1, 3:51 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
351 PM CST MON NOV 1 2004
.DISCUSSION...
A SURFACE LOW PRESSURE SYSTEM OVER MISSOURI THIS AFTERNOON WILL
CONTINUE TO LIFT NORTHEAST INTO THE MIDWEST THROUGH TUESDAY. A WARM
FRONT EXTENDS EAST FROM THE LOW OVER THE MIDWEST WITH A STRONG COLD
FRONT EXTENDING SOUTHWEST ACROSS SOUTHEAST KANSAS...CENTRAL
OKLAHOMA...AND INTO NORTH-CENTRAL TEXAS. A PRE-FRONTAL SQUALL
LINE HAS DEVELOPED FROM SOUTHEAST MISSOURI SOUTHWARD ACROSS ARKANSAS
AND INTO PORTIONS OF LOUISIANA TODAY. THESE THUNDERSTORMS WILL
CONTINUE TO MOVE EAST INTO OUR AREA THIS EVENING AND OVERNIGHT.
THERE WILL BE A THREAT OF SEVERE WEATHER ACROSS PORTIONS OF THE
AREA THIS EVENING AS THE LINE PROGRESSES EAST. SPC HAS THE WESTERN
PORTIONS OF THE MIDSOUTH HIGHLIGHTED IN THE DAY 1 SLIGHT RISK
OUTLOOK. ALSO A TORNADO WATCH HAS BEEN ISSUED FOR WESTERN
PORTIONS OF THE AREA. ALTHOUGH INSTABILITY IS MARGINAL ACROSS THE
THREAT AREA...STRONG WIND FIELDS HAVE ALLOWED FOR THE DEVELOPMENT OF
SMALL BOWING SEGMENTS AND ISOLATED SUPERCELLS. THE PRIMARY THREAT
ACROSS THE TORNADO WATCH AREA THIS EVENING WILL BE DAMAGING WINDS
AND ISOLATED TORNADOES.
THE STRONG COLD FRONT WILL CONTINUE MOVING EAST TONIGHT AND SLOWLY
PASS ACROSS PORTIONS OF THE MIDSOUTH ON TUESDAY. A POTENT UPPER
LOW WILL LIFT NORTHEAST ACROSS THE PLAINS STATES INTO THE MIDWEST
THROUGH THURSDAY. THE FRONT WILL STALL ACROSS NORTH MISSISSIPPI ON
TUESDAY AFTERNOON. UPPER LEVEL DYNAMICS ASSOCIATED WITH THE UPPER
LOW WILL HELP INDUCE A SECONDARY SURFACE LOW THAT WILL TRAVERSE
NORTHEAST ALONG THE STALLED FRONTAL BOUNDARY. AHEAD OF THESE
WEATHER SYSTEMS...ABUNDANT LOW LEVEL MOISTURE WILL ADVECT NORTHWARD.
THIS COMBINED WITH THE SLOW MOVEMENT OF THE UPPER SYSTEM ALL SPELLS
THE THREAT FOR HEAVY RAIN ACROSS THE AREA. HAVE EXTENDED THE FLOOD
WATCH THROUGH 12Z WEDNESDAY. WIND FIELDS STILL LOOK STRONG ACROSS
PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI ON TUESDAY...
SO SOME SEVERE THREAT MAY STILL EXIST ACROSS THESE AREAS AGAIN
TOMORROW...ALTHOUGH INSTABILITY WILL BE HELD DOWN AGAIN BY RAIN AND
CLOUDS.
BY WEDNESDAY NIGHT...THE LOW PRESSURE SYSTEM LIFTS TO OUR NORTHEAST
WITH DRY AND COOL HIGH PRESSURE MOVING IN. ANOTHER COLD FRONT WILL
MOVE THROUGH ON THURSDAY NIGHT...BUT WITH LIMITED MOISTURE IN PLACE
SHOULD COME THROUGH DRY. EXPECT DRY WEATHER AND BELOW NORMAL
TEMPERATURES TO CONTINUE THROUGH NEXT WEEKEND AND INTO THE FIRST
PART OF NEXT WEEK.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH THROUGH 12Z WEDNESDAY.
MS...FLOOD WATCH FOR EXTREME NORTHWEST MISSISSIPPI THROUGH 12Z
WEDNESDAY. FLOOD WATCH FOR THE REST OF NORTH MISSISSIPPI FROM
12Z TUESDAY THROUGH 12Z WEDNESDAY.
MO...FLOOD WATCH THROUGH 12Z WEDNESDAY.
TN...FLOOD WATCH FOR EXTREME WEST TENNESSEE THROUGH 12Z WEDNESDAY.
FLOOD WATCH FOR THE REST OF WEST TENNESSEE FROM 12Z TUESDAY
THROUGH 12Z WEDNESDAY.
&&
JLHHazardous weather outlook, Nov 1, 3:02 PM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
302 PM CST MON NOV 1 2004
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-021100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
302 PM CST MON NOV 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
A STRONG AND SLOW-MOVING COLD FRONT WILL APPROACH THE MIDSOUTH FROM
THE WEST TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE
SLOWLY MOVE EAST INTO PORTIONS OF EAST ARKANSAS AND THE MISSOURI
BOOTHEEL THIS EVENING AND SPREAD FURTHER EAST TONIGHT.
A TORNADO WATCH IS IN EFFECT UNTIL 8 PM CST FOR EAST CENTRAL
ARKANSAS...THE MISSOURI BOOTHEEL...NORTHWEST MISSISSIPPI AND FAR
WESTERN TENNESSEE. THIS INCLUDES THE MEMPHIS METROPOLITAN AREA. A
LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO APPROACH
THE MIDSOUTH THIS AFTERNOON AND TONIGHT. THE ATMOSPHERE IS CONDUCIVE
FOR SOME OF THESE STORMS TO BECOME SEVERE WITH DAMAGING WINDS AND
ISOLATED TORNADOES AS THE MAIN THREAT.
A FLOOD WATCH HAS BEEN POSTED FOR EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...EXTREME WEST TENNESSEE AND EXTREME NORTHWEST MISSISSIPPI
FOR TONIGHT. HEAVY RAIN WITH TOTALS OF 2 TO 4 INCHES ARE POSSIBLE IN
THE WATCH AREA DUE TO THE SLOW MOVEMENT OF THE STORM SYSTEM.
.DAYS TWO THROUGH SEVEN...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ON TUESDAY AHEAD OF A STRONG
AND SLOW-MOVING COLD FRONT. RAIN WILL LINGER INTO WEDNESDAY
MORNING...WITH THE FRONT MOVING THROUGH THE REGION WEDNESDAY
AFTERNOON.
A FLOOD WATCH WILL BE IN EFFECT FOR ALL OF THE MIDSOUTH FROM TUESDAY
UNTIL 6 AM CST WEDNESDAY. HEAVY RAIN WILL CONTINUE ACROSS THE ENTIRE
REGION...WITH RAINFALL TOTALS OF 2 TO 4 INCHES POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THIS EVENING.
In the hours before
Special weather statement, Nov 1, 5:27 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
0527 PM CST MON NOV 01 2004
ARZ026-027-035-048-049-058-MOZ113-020027-
CRAIGHEAD AR-CROSS AR-LEE AR-PHILLIPS AR-POINSETT AR-ST FRANCIS AR-
DUNKLIN MO-
0527 PM CST MON NOV 01 2004
TORNADO WATCH NUMBER 876 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES:
IN ARKANSAS...
CRAIGHEAD... CROSS... LEE... PHILLIPS...
POINSETT... ST. FRANCIS...
IN MISSOURI...
DUNKLIN...
ARZ028-036-MOZ115-MSZ001-002-007-008-010>012-020-TNZ001-002-019-020-
048>051-088-089-020027-
CRITTENDEN AR-MISSISSIPPI AR-COAHOMA MS-DESOTO MS-MARSHALL MS-PANOLA
MS-QUITMAN MS-TALLAHATCHIE MS-TATE MS-TUNICA MS-PEMISCOT MO-
CROCKETT TN-DYER TN-FAYETTE TN-GIBSON TN-HAYWOOD TN-LAKE TN-
LAUDERDALE TN-OBION TN-SHELBY TN-TIPTON TN-
0527 PM CST MON NOV 01 2004
TORNADO WATCH NUMBER 876 REMAINS IN EFFECT FOR THE FOLLOWING
COUNTIES:
IN ARKANSAS...
CRITTENDEN... MISSISSIPPI...
IN MISSISSIPPI...
COAHOMA... DESOTO... MARSHALL... PANOLA...
QUITMAN... TALLAHATCHIE... TATE... TUNICA...
IN MISSOURI...
PEMISCOT...
IN TENNESSEE...
CROCKETT... DYER... FAYETTE... GIBSON...
HAYWOOD... LAKE... LAUDERDALE... OBION...
SHELBY... TIPTON...
Flash Flood, Craighead
- When
- November 1, 5:30 PM CST to 7:00 PM CST
- Where
- Craighead County, Jonesboro
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.831, -90.633 (the zone’s center; the record gives no point)
Several roads were flooded when Turtle Creek came out of its banks. Some of the water approached a house.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Missouri, November 1, 2004$50,000 · F1 · 1 event
- Flash Flooding in Oklahoma, November 1, 2004$93,000 · 7 events
- Damaging Wind in Oklahoma, November 1, 2004$90,000 · 60 kt wind · 1 event
- Tornado in Louisiana, November 1, 2004$75,000 · F0 · 1 event
- Flash Flooding in Arkansas, November 1, 2004$25,000 · 6 events
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Drought in Colorado, November 1 to 30, 200421 events
- Tornado in Louisiana, November 1, 2004$25,000 · F0 · 1 event
- Hail in Oklahoma, November 1, 20041 in hail · 8 events
- Drought in Utah, November 1 to 30, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427979.